How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Josh Your Own Question
Dr. Josh
Dr. Josh, Doctor
Category: Health
Satisfied Customers: 4711
Experience:  Practicing Physician, Family Physician for 7 years
6740150
Type Your Health Question Here...
Dr. Josh is online now
A new question is answered every 9 seconds

Hi there, have been having some pains in my mouth recently,

This answer was rated:

Hi there,

have been having some pains in my mouth recently, specifically on my tongue. It feels like I have burnt my tongue, the pain has been persistent for about a week now, and is most painful at the tip of the tongue. Also the base of my tongue where it is attached to the base of my mouth appears swollen slightly and it also painful when I poke my tongue out or if food touches it. I am producing more saliva then normal. The pains occur all the time, and are causing trouble eating as it is painful to have food in my mouth. I am allergic to dairy foods, but have not consumed any.

Any help with this would be forever appreciated.

Thanks
Welcome to Justanswer website.
Myself Dr Josh and I’m happy to help with your question today. Please provide me the following information so that I can address your concern appropriately.

Have you recently taken antibiotics?
Do you suffer from anxiety or severe stress?
Have you seen Lesions in mouth with a cottage cheese-like appearance?
Any other health or medical problems?
Do you have a cottony feeling in your mouth?

Thanks
Customer: replied 3 years ago.

Hi Dr Josh,


 


I have not recently taken antibiotics, my tongue appears whitish yes, as for cottage cheese, I wouldnt go as far to say that its a cottage cheese white. It kind of looks like the tongue in the Rhomboid Glossitis picture of this website http://www.aafp.org/afp/2010/0301/p627.html, however the tip of my tongue and around the sides are not white. They are are just a smooth pink colour. I have had my tongue become white like this in the past but without any complications or pain, usually just happens if I eat junk food or something bad and dont brush my teeth / tongue. I have tried using mouth wash but it doesnt help.


 


I dont have any other medical problems, and am quite healthy (apart from this). Im not exactly sure what you mean by cottony feeling though. Ass i can feel is pain in the tongue?


 


Thanks

Thanks for all these additional details.
I am sorry to hear about your problems.

Your symptoms are suggestive of a medical condition called- Oral thrush, It is an infection caused by Candida.
It can cause a burning sensation on the tongue, as well as sore white plaques that can be scraped off.

Oral thrush is treated with antifungal medicines.

The line of treatment is-
Miconazole mouth gel for seven days. Also sometimes a two-week course is needed. Nystatin drops are another option, You can buy this as OTC. If symptoms, doesn't improve, then you may need oral anti-fungal drug fluconazole.
You should Eating unsweetened yogurt and take acidophilus capsules or liquid, it would be helpful.

You should drink plenty of water.Take healthy and well balanced diet.
You should Eat plain yogurt with live and active cultures as this may help to restore the proper fauna in your mouth. You should brush your tongue regularly- twice a day.

Please follow above measures, and get it clinically evaluated by your doctor.
Hope this helps.

If there’s more I can do, please use the reply tab and let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions. Thank you for your business







Customer: replied 3 years ago.

If I were to use Nystatin drops what course of treatment would you suggest?


 


1, 1ml drop (4?) times daily for how long?

Alex, Thanks for asking follow up question.
I understand your concern.

You can use the dropper and drop 1 ml of suspension into your mouth
four times a day.
It can be used till one week.
In few cases, one may need oral anti-fungal drug fluconazole.

Please follow above measures, and see your doctor for management of this issue.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.







Customer: replied 3 years ago.

I just have one last question,


 


I have tenderness and pain the the gums when chewing on food, ie an apple, particularly underneath my tongue. Is this a typical symptom of Oral Thrush or could it be something else

Dear Alex,
I am happy to help you further.

Having associated pain in gums, and pain at time of eating is due to Oral thrush.
You would notice, that all such related symptoms, would disappear after treatment of Oral thrush.

Please follow above measures, and get this issue managed.
Good luck and Take care.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.


Customer: replied 3 years ago.

Thank you Dr Josh,


 


You have my personal gratification in assisting me with this issue.


 


Thank you again.

Oh Thank you.
I wish for your good health.

Good luck and Take care.
Dr. Josh and 5 other Health Specialists are ready to help you